Pediatric Exam Question Regarding Lasix and Furosemide - page 2
For the following question, my classmates and I have established contradicting answers and I'm wondering if I can get some input regarding the answer choices. I will explain my rationale in hopes... Read More
Apr 4Occupation: RN Specialty: 13 year(s) of experience in SICU, trauma, neuro ; From: US ; Joined: Nov '13; Posts: 4,879; Likes: 18,197Quote from OcMurse93My 13 yr old son had a VSD; the first sign of CHF was tachypnea -- particularly when feeding. He was put on Lasix at 3 weeks old, and then started digoxin a week later. The thing that said the Lasix was insufficient: he now was tachypneic AND having retractions.Im not super familiar with VSD's but if you have too much fluid overloading your lungs, you might either have pulmonary hypertension or maybe even pulmonary edema. Neither of these would cause an ineffective breathing PATTERN.
They never checked an ABG, but his O2 sats were always in the high 90s.
So definitely an altered breathing pattern, and to our knowledge no gas exchange issues.
Edited to add: his experience wasn't anecdotal; his cardiologist and my postpartum nurses all advised me to watch and call for rapid/labored breathing.
Apr 7Joined: Oct '06; Posts: 2,540; Likes: 3,715It would be B, because it says risk DUE TO THE MEDICATION, which would be electrolyte imbalance secondary to the Lasix. He may be at risk for malnutrition, but that isn't caused by the medication that would be caused by the disease process. Same with fluid overload, that is caused by the disease, the medications are meant to help with it. Finally the child is at risk for breathing difficulty, but again this is due to the disease process.